Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 23, 2014, 5:52 PM EDT for Fannin County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2014, 5:52 PM EDT (21:52 UTC)
- Expired
- May 23, 2014, 6:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Atlanta, GA
County Fannin County, GA
The radar
The Knoxville radar (KMRX), 158 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
907
WWUS82 KFFC 232152
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT FRI MAY 23 2014
GAZ006-008-232245-
552 PM EDT FRI MAY 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN UNION AND FANNIN
COUNTIES UNTIL 645 PM EDT...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST NORTHWEST OF MCCAYSVILLE-COPPERHILL. THIS
STORM WAS MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
UNION AND FANNIN COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE MCCAYSVILLE-COPPERHILL...EPWORTH...BLUE
RIDGE...MINERAL BLUFF...MORGANTON...LOVING...HEMP...HURST...JONES
CREEK...MARGRET AND DIAL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3499 8415 3490 8397 3469 8415 3499 8456
3500 8455
TIME...MOT...LOC 2151Z 306DEG 18KT 3501 8440
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 23, 3:24 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 23, 3:24 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 324 PM EDT FRI MAY 23 2014 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... CURRENT SATELLITE LOOP SHOWS CU DEVELOPING MAINLY ACROSS N GA WITH A FEW SHOWERS AND THUNDERSTORMS ACROSS TENNESSEE AND THE CAROLINAS. COULD SEE SOME SHRA/TSRA ACROSS N GA LATER THIS AFTERNOON BUT THEY SHOULD STAY NORTH AND EAST OF THE ATL AREA. FORECAST MODELS CONTINUE IN GOOD AGREEMENT THROUGH THE SHORT TERM. NORTHWEST FLOW WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY MORNING WITH MOISTURE FLOWING ACROSS N GA IN THE FLOW. SURFACE HIGH PRESSURE WILL BEGIN TO BUILD INTO THE AREA FROM THE OHIO VALLEY OVER THE WEEKEND WHICH SHOULD KEEP CONVECTION DOWN. A MID LEVEL CAP REMAINS ACROSS THE AREA SAT AND SUN...HOWEVER MUCAPE VALUES ARE NEAR 1200 TO 1400J/KG...WITH DOWNDRAFT CAPE GRADIENT ALIGNING ACROSS THE AREA ALSO. WILL KEEP MENTION OF ISOLATED THUNDER CHANCES ACROSS N GA. WILL KEEP A BLEND OF THE MAV/MET TEMPS AS THEY ARE IN GOOD AGREEMENT. 01 .LONG TERM /SUNDAY THROUGH FRIDAY/... HAVE MADE ONLY MINOR ADJUSTMENTS THROUGH MUCH OF THE SHORT TERM...REFRESHING WITH THE LATEST MODEL GUIDANCE. DID ADJUST POPS AND WX GRIDS TO INCLUDE SLIGHT CHANCE TO CHANCE THUNDERSTORMS FOR FRIDAY AND FRIDAY NIGHT OF NEXT WEEK AS LATEST ECMWF AND GFS WERE ADVERTISING FAR MORE MOISTURE AND INSTABILITY THAN WOULD SUPPORT THE PREVIOUS TEN PERCENT POPS. PREVIOUS FORECAST DISCUSSION IS INCLUDED BELOW... 31 /ISSUED 550 AM EDT FRI MAY 23 2014/ MODELS GENERALLY IN DECENT AGREEMENT WITH MAIN INFLUENCING FEATURES THROUGH EARLY NEXT WEEK SO WENT WITH GENERAL BLEND. QUASI-NW FLOW ALOFT IS PROGGED TO WEAKEN MORE AS THE UPPER RIDGE PUSHES EASTWARD BY SUNDAY. GIVEN A WEAKLY SHEARED ENVIRONMENT WITH DECENT INSTABILITY BUT NO CLEAR FORCING MECHANISM...HAVE GONE WITH GENERAL SLIGHT TO LOW END CHANCE POPS FOR MAINLY DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS. THE RIDGE BEGINS TO DAMPEN BY MONDAY/TUESDAY THEN MODEL SOLUTIONS START TO DIVERGE WITH THE EVOLUTION OF A WEAKENING UPPER TROUGH WEST OF THE AREA BY WEDNESDAY INTO THURSDAY. ALTHOUGH THE GFS DIGS THE TROUGH TOWARD THE NORTHERN GULF COAST...WHILE THE ECMWF KEEPS IT NEAR THE EAST CENTRAL PLAINS...THERE IS STILL SOME ENHANCED MOISTURE ACROSS THE AREA TO WARRANT SLIGHTLY HIGHER POPS NEAR THE END OF THE PERIOD. BAKER AVIATION... 18Z UPDATE... SOME FAIR WEATHER CU DEVELOPING ACROSS N GA AND MAY SEE A SHOWERS R TWO POPS UP BUT THEY SHOULD STAY NORTH OF THE TAF SITES. CEILINGS AND VSBYS WILL STAY VFR THROUGH THE TAF PERIOD. WINDS START OUT OF THE NW BUT WILL TURN TO THE NE AROUND DAYBREAK. WINDS WILL TURN BACK TO THE NW BY 16Z SAT.WINDS SPEEDS WILL STAY IN THE 6-12KT RANGE. WILL SEE SOME HIGHER GUST THROUGH 00Z SAT. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE HIGH ON ALL ELEMENTS 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 85 64 86 / 20 10 10 30 ATLANTA 67 86 68 85 / 10 10 10 20 BLAIRSVILLE 57 79 56 81 / 20 20 10 20 CARTERSVILLE 62 84 61 85 / 10 10 10 20 COLUMBUS 68 90 68 89 / 5 10 10 20 GAINESVILLE 65 82 64 83 / 20 10 10 20 MACON 65 89 66 87 / 5 10 10 30 ROME 62 84 61 85 / 10 10 10 20 PEACHTREE CITY 62 87 64 86 / 10 10 10 20 VIDALIA 68 91 68 87 / 10 10 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....01 AVIATION...31
Hazardous weather outlook, May 23, 11:55 AM EDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1155 AM EDT FRI MAY 23 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1155 AM EDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEAK FRONT WITH DECENT INSTABILITY WILL ALLOW FOR A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MAINLY FAR NORTH GEORGIA THIS AFTERNOON AND EVENING. SOME ISOLATED STRONG STORMS ARE POSSIBLE WITH CLOUD-TO-GROUND LIGHTNING...SMALL HAIL...AND GUSTY WINDS AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... EITHER UPPER DISTURBANCES OR DAYTIME HEATING WILL CONTINUE TO ALLOW FOR THUNDERSTORM POTENTIAL EACH DAY. INITIALLY...THIS WILL BE LIMITED TO MAINLY NORTH GEORGIA SATURDAY BUT WILL EXTEND TO INCLUDE ALL OF NORTH AND CENTRAL GEORGIA SUNDAY THROUGH THURSDAY. STRONG STORMS CANNOT BE RULED OUT AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF STRONG AND SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 23, 4:54 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
454 PM EDT FRI MAY 23 2014
GAZ006-008-232145-
454 PM EDT FRI MAY 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN UNION AND FANNIN COUNTIES UNTIL 545 PM EDT...
AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MCCAYSVILLE-COPPERHILL...MOVING SOUTHEAST AT
20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
UNION AND FANNIN COUNTIES THROUGH 545 PM EDT. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3499 8410 3494 8395 3475 8421 3498 8460
3500 8458
TIME...MOT...LOC 2054Z 306DEG 18KT 3499 8442Special weather statement, May 23, 5:52 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT FRI MAY 23 2014
GAZ006-008-232245-
552 PM EDT FRI MAY 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN UNION AND FANNIN
COUNTIES UNTIL 645 PM EDT...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST NORTHWEST OF MCCAYSVILLE-COPPERHILL. THIS
STORM WAS MOVING SOUTHEAST AT 20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
UNION AND FANNIN COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE MCCAYSVILLE-COPPERHILL...EPWORTH...BLUE
RIDGE...MINERAL BLUFF...MORGANTON...LOVING...HEMP...HURST...JONES
CREEK...MARGRET AND DIAL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
&&
LAT...LON 3499 8415 3490 8397 3469 8415 3499 8456
3500 8455
TIME...MOT...LOC 2151Z 306DEG 18KT 3501 8440The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:58 PM EDT | Special Weather Statement | FFC | Fannin | 32 min |
| May 23, 4:54 PM EDT | Special Weather Statement | FFC | Fannin | 51 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.